advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

This includes any analysis, interpretation, or advice based on any diagnostic test

See the Veritas Health sites: Spine-health.com, Arthritis-health.com, Sports-health.com, Pain-health.com for medical articles and videos.
advertisement

Lyrica and it's effectiveness and side effects

MichelleroseMMichellerose Posts: 1
edited 06/11/2012 - 8:55 AM in Chronic Pain
Hi.. I have had chronic back pain and related nerve pain for years. My activity level continues to decrease because of my severe pain. I am now on lyrica after years of using mess that did not work. I feel drowsy all day. So how long will it take for lyrica to work and what side effects will I see and do they ever diminish. Like this all day drowsiness and unsteadiness! I feel like I cant win:(
advertisement

Comments

  • I am not currently taking it due to it made me extremely depressed..like suicidal, so I stopped taking it. I am susceptable to depression with medications so this may not happen to you.

    when I first started taking it though, i was horribly drowsy. I later discovered it was the dosage that was making me drowsy..so we backed it down. I was more alert after that and it did help immensely with my nerve pain. I did gain weight while on it.

    Other than the horrible side-effect, I thought it was a great drug. It really helped a lot.

    connie
  • The user and all related content has been deleted.
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • advertisement
  • After my nerve damage my Dr put me on Lyrica but I was unable to stay on it because of both major psychological changes. In short I was like a manic depressive. I also had severe water retention (gained 15lbs in a week. The Dr then switched me to Gabapentin 300MG 3 times a day. At this dose I also started having wild mood swings from depressed to angry. We dropped my dose down to 600mg per day but that did not give me any relief after some experimenting we found that if I take 1 every 10 hours I get a little relief and my mood swings are better. My wife monitors my mood and lets me know if i am getting nutty. When that happens I drop the dose down to 1 every 12 hours till my mental state returns to normal.
  • Welcome to Spine Health!! You might want to use the search box at the top of the web page concerning Lyrica as there have been many threads about it, and maybe of help.

    I've been on 300mg a day for over a year and a half; yes I gained weight, yes I retain water, but it knocks around 85% of my nerve pain down - so worth it. I was drowsy for about a week, then it backed off. Every once in a while I do get sleepy, and too have "Lyrica" (memory) moments. For me, this medication allows me to function. I hope your symptoms settle down and it helps you.

    Again, Welcome aboard!! :)

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I am also on the gabapentin and I do have bad headaches and mood swings as well I take 600 mg and it does make me feel foggy in the head as well. I do not get alot of relief from the medicine and was just put on oxycodone due to the chronic pain. Thinking I also need to talk to a therapist due to the mood swings and depression as well.
  • advertisement
advertisement
This discussion has been closed.
Sign In or Join Us to comment.